Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Data at the moment of infinite expansion for polarized Gowdy
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Mathematics (Div.).ORCID iD: 0000-0001-9383-0748
2005 (English)In: Classical and quantum gravity, ISSN 0264-9381, E-ISSN 1361-6382, Vol. 22, no 9, 1647-1653 p.Article in journal (Refereed) Published
Abstract [en]

In a recent paper by Thomas Jurke, it was proved that the asymptotic behaviour of a solution to the polarized Gowdy equation in the expanding direction is of the form alpha ln t + beta + t(-1/2)v + O(t(-3/2)), where alpha and beta are constants and v is a solution to the standard wave equation with zero mean value. Furthermore, it was proved that alpha, beta and v uniquely determine the solution. Here we wish to point out that given alpha, beta and v with the above properties, one can construct a solution to the polarized Gowdy equation with the above asymptotics. In other words, we show that alpha, beta and v constitute data at the moment of infinite expansion. We then use this fact to make the observation that there are polarized Gowdy spacetimes such that in the areal time coordinate, the quotient of the maximum and the minimum of the mean curvature on a constant time hypersurface is unbounded as time tends to infinity.

Place, publisher, year, edition, pages
2005. Vol. 22, no 9, 1647-1653 p.
Keyword [en]
general-relativity, spacetimes, singularities, 3-manifolds
Identifiers
URN: urn:nbn:se:kth:diva-14777DOI: 10.1088/0264-9381/22/9/012ISI: 000229354400015Scopus ID: 2-s2.0-24144498465OAI: oai:DiVA.org:kth-14777DiVA: diva2:332818
Note

QC 20100525

Available from: 2010-08-05 Created: 2010-08-05 Last updated: 2017-05-03Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Authority records BETA

Ringström, Hans

Search in DiVA

By author/editor
Ringström, Hans
By organisation
Mathematics (Div.)
In the same journal
Classical and quantum gravity

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 101 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf